Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
Acute Hypertriglyceridaemia Caused by Tocilizumab in a Patient with Severe COVID-19
Hideta NakamuraKazuya MiyagiMariko OtsukiYuri HigureNaoya NishiyamaTakeshi KinjoMasashi NakamatsuShusaku HaranagaMasao TateyamaJiro Fujita
Author information
JOURNAL OPEN ACCESS Advance online publication

Article ID: 5244-20

Details
Abstract

Treatment with tocilizumab (TCZ) to block interleukin-6 (IL-6) signalling is predicted to mitigate cytokine release syndrome (CRS) caused by coronavirus disease 2019 (COVID-19). However, the adverse effects of TCZ on patients with COVID-19 remain unclear. We herein report a patient with COVID-19 treated with TCZ who developed acute hypertriglyceridaemia. Despite favipiravir treatment, acute respiratory distress syndrome developed in a 45-year-old patient with COVID-19; thus, TCZ was initiated. The triglyceride levels greatly increased after TCZ administration. Physicians should consider the negative impact of TCZ on the lipid profile in patients with COVID-19, although COVID-19-induced CRS itself may be an aggravating factor.

Information related to the author
© 2021 by The Japanese Society of Internal Medicine
feedback
Top